Alert archive / Idaho / High Wind Warnings in 2013

High Wind Warning 5, NWS Pocatello, ID

September 30, 2013

NWS Pocatello, ID issued this high wind warning at Sep 30, 2013, 3:31 AM MDT. It took effect at Sep 30, 2013, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2013, 3:31 AM MDT (09:31 UTC)
In effect from
Sep 30, 2013, 9:00 AM MDT
Expired
Sep 30, 2013, 7:25 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS75 KPIH 300931
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MDT MON SEP 30 2013

...STRONG WINDS EXPECTED ACROSS THE SNAKE RIVER PLAIN MONDAY...

IDZ020-302100-
/O.UPG.KPIH.WI.Y.0027.130930T1500Z-131001T0300Z/
/O.NEW.KPIH.HW.W.0005.130930T1500Z-131001T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
331 AM MDT MON SEP 30 2013

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO UPGRADED THE WIND
ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 9 PM MDT THIS EVENING.

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX.

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS AND I-15 NORTH OF IDAHO 
  FALLS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE 
  VISIBILITY IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ017-021-302100-
/O.CON.KPIH.WI.Y.0027.130930T1500Z-131001T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
331 AM MDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...MONDAY MORNING THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...BLACKFOOT...AMERICAN
  FALLS AND BURLEY.

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY
  IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VALLE
3 follow-up statements
790 
WWUS75 KPIH 301854
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1254 PM MDT MON SEP 30 2013

IDZ020-010300-
/O.CON.KPIH.HW.W.0005.000000T0000Z-131001T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
1254 PM MDT MON SEP 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX.

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS AND I-15 NORTH OF IDAHO 
  FALLS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE 
  VISIBILITY IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ017-021-010300-
/O.CON.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
1254 PM MDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...BLACKFOOT...
  AMERICAN FALLS AND BURLEY. 

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY 
  IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
251 
WWUS75 KPIH 301905
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
105 PM MDT MON SEP 30 2013

IDZ020-010300-
/O.CON.KPIH.HW.W.0005.000000T0000Z-131001T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
105 PM MDT MON SEP 30 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING...THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX.

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS AND I-15 NORTH OF IDAHO 
  FALLS WILL BE ESPECIALLY IMPACTED. BLOWING DUST MAY REDUCE 
  VISIBILITY IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ019-010300-
/O.EXA.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY
105 PM MDT MON SEP 30 2013

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...ST ANTHONY...DUBOIS...ISLAND PARK.

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY 
  IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ017-021-010300-
/O.CON.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT
105 PM MDT MON SEP 30 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* TIMING...THROUGH MONDAY EVENING

* WINDS...SOUTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...BLACKFOOT... 
  AMERICAN FALLS AND BURLEY. 

* IMPACTS...DIFFICULT DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. NORTHWEST TO SOUTHEAST ROADS WILL BE ESPECIALLY 
  IMPACTED. BLOWING DUST MAY REDUCE VISIBILITY IN SPOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
291 
WWUS75 KPIH 010125
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
725 PM MDT MON SEP 30 2013


IDZ020-010230-
/O.CAN.KPIH.HW.W.0005.000000T0000Z-131001T0300Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
725 PM MDT MON SEP 30 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE CALMED DOWN FROM THIS AFTERNOON WITH WINDS DROPPING
TO 20 TO 30 MPH. LOOK FOR WINDS TO CONTINUE TO DECREASE THE
REMAINDER OF THE EVENING.


$$

IDZ017-019-021-010230-
/O.CAN.KPIH.WI.Y.0027.000000T0000Z-131001T0300Z/
EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
DRIGGS...DUBOIS...ISLAND PARK...ST. ANTHONY...POCATELLO...
BLACKFOOT
725 PM MDT MON SEP 30 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE CALMED DOWN FROM THIS AFTERNOON WITH WINDS DROPPING TO
20 TO 30 MPH. LOOK FOR WINDS TO CONTINUE TO DECREASE THE REMAINDER
OF THE EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Sep 30, 3:17 AM MDT, 14 minutes earlier.

Area forecast discussion, Sep 30, 3:17 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
317 AM MDT MON SEP 30 2013

.DISCUSSION...A POTENT PACIFIC SYSTEM WILL MOVE THROUGH THE REGION
TODAY. THIS SYSTEM BROUGHT SOME SIGNIFICANT PRECIPITATION TOTALS TO
PORTIONS OF THE CENTRAL MOUNTAINS. STANLEY RECEIVED OVER AN INCH
OF RAIN AND SOME LOCATIONS ABOVE 8000 FEET RECEIVED ABOUT 6 INCHES
OF SNOW. WINTER WEATHER ADVISORIES CONTINUE FOR LOCATIONS ABOVE
8000 FEET ACROSS PORTIONS OF THE CENTRAL MOUNTAINS THIS MORNING.
EXPECT STRONG WINDS THROUGHOUT THE SNAKE PLAIN TODAY. A HIGH WIND
WARNING IS IN EFFECT FOR THE UPPER SNAKE PLAIN. THE MAIN IMPACTS
WILL BE OUT ACROSS THE ARCO DESERT WHERE GUSTS TO 60 MPH ARE
LIKELY. EXPECT IMPROVING CONDITIONS IN TERMS OF
CLOUDS/PRECIPITATION THROUGHOUT THE REGION TODAY AS THE SYSTEM
EXITS THE AREA THIS AFTERNOON.

DRY WEATHER IS LIKELY FOR TUESDAY AND MUCH OF WEDNESDAY. ANOTHER
LOW PRESSURE SYSTEM WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY. THIS
WILL BRING A GOOD CHANCE FOR PRECIPITATION TO THE HIGH COUNTRY.
COLDER WEATHER IS LIKELY FOR THE WEEKEND AFTER THIS SYSTEM EXITS
THE AREA.

VALLE

&&

.AVIATION...STRONG PACIFIC SYSTEM CONTINUES TO IMPACT EAST IDAHO
WITH STRONG WINDS AND CONTINUED PRECIPITATION. MOST AREAS WILL
REMAIN VFR WITH OCCASIONAL MVFR IN SHOWERS. HIGHER ELEVATIONS COULD
LOCALLY DIP TO IFR BUT SNOW LEVELS REMAIN HIGH THUS RAIN SHOULD KEEP
CEILINGS ABOVE CRITICAL LEVELS. WINDS DURING THE DAY WILL ONCE AGAIN
BE THE MAIN STORY WITH VERY STRONG WINDS IN THE SNAKE PLAIN AND
HIGHER ELEVATIONS AGAIN HITTING 30-40KTS SUSTAINED. GUSTS COULD
EXCEED 50KTS ESPECIALLY ACROSS ARCO DESERT THIS AFTERNOON. MAIN
TROUGH AXIS SHIFTS ACROSS THE REGION TONIGHT SO EXPECT SIGNIFICANT
IMPROVEMENT IN CEILINGS AND WINDS LATER THIS EVENING AND
OVERNIGHT. DMH

&&

.FIRE WEATHER...STRONG UPPER JET IN PLACE OVER EAST IDAHO WITH
SHORTWAVE AXIS SLIDING THROUGH PANHANDLE THIS MORNING. WIDESPREAD
LIGHT PRECIP CONTINUES ACROSS THE REGION WITH SNOW LEVELS ABOVE 7500
FEET. WINDS WILL AGAIN BE THE ISSUE AGAIN TODAY WITH 30-45 MPH WINDS
IN THE SNAKE PLAIN. SIGNIFICANT IMPROVEMENT IN CONDITIONS EXPECTED
FOR TUESDAY WITH DEVELOPMENT OF WEAK RIDGE THUS DRIER AND LESS WINDY
THOUGH FLOW REMAINS STRONG ALOFT SO WINDS COULD STAY ON THE BREEZY
SIDE. NEXT SYSTEM REACHES THE PACNW WEDNESDAY AND DEEPENS TO A
PROGRESSIVE CLOSED LOW OVER EAST IDAHO THURSDAY. THUS EXPECT A
RETURN TO WINDY AND WET CONDITIONS BY MID WEEK. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
IDZ017-021.

HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS
EVENING IDZ020.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY ABOVE 8000 FEET FOR
THE IDZ018-031.

&&
Hazardous weather outlook, Sep 29, 5:03 AM MDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
503 AM MDT SUN SEP 29 2013

IDZ017>025-031-032-301115-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
503 AM MDT SUN SEP 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT STRONG WINDS TODAY OF 25 TO 40 MPH ACROSS THE AREA WHICH
COULD CREATE LOW VISIBILITY WITH BLOWING DUST AND CREATE PROBLEMS
FOR HIGH PROFILE VEHICLES. ALSO EXPECT 4 TO 10 INCHES OF SNOW ABOVE
8000 FEET FOR THE WEST CENTRAL MOUNTAINS TODAY THROUGH MONDAY
MORNING. A COUPLE OF INCHES OF SNOW IS EXPECTED ELSEWHERE ABOVE
8000 FEET PARTICULARLY FOR THE UPPER SNAKE HIGHLANDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS WILL CONTINUE MONDAY WITH 25 TO 4O MPH EXPECTED
ACROSS THE AREA. EXPECT LINGERING SNOW ABOVE 8000 FEET ACROSS THE
AREA ON MONDAY. MUCH COOLER TEMPERATURES WILL RETURN BY THE END OF
THE WEEK WHERE FREEZING TEMPERATURES ARE EXPECTED TO RETURN
THURSDAY AND FRIDAY MORNINGS. FREEZE WARNINGS WILL PROBABLY BE
NEEDED ACROSS THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY FOR
THESE MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

High Wind Warnings in Idaho, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.